Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 74, NWS Norman, OK

March 7, 2000Hughes County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 7, 2000, 9:44 PM CST for Hughes County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 7, 2000, 9:44 PM CST (03:44 UTC)
Expired
Mar 7, 2000, 10:30 PM CST
In force
46 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hughes County, OK

What was reported inside it

TimeReportWhereRemark
Mar 7, 10:02 PM CSTThunderstorm WindHoldenville, OKTrees were downed on Highway 48, on the north side of town.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 7, 5:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 080345
SVROKC
OKC063-080430-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
944 PM CST TUE MAR 7 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HUGHES COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1030 PM CST

* AT 944 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5
  MILES SOUTH OF HOLDENVILLE...MOVING NORTHEAST AT 45 MPH.

* LOChATIONS IN THE WARNING INCLUDE HOLDENVILLE...LAMAR...WETUMKA AND
  YEAGER

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY.

LAT...LON 3511 9649 3491 9643 3518 9597 3530 9640
          3513 9644

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:35 PM CST, 6 hours 9 minutes earlier.

Area forecast discussion, Mar 7, 3:35 PM CST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
335 PM CST TUE MAR 7 2000

SEVERE WEATHER THREAT SEEMS TO BE WELL-COVERED BY THE MANY SPC
DISCUSSIONS ALREADY ISSUED.  ZONES WILL NATURALLY BE WORDED WITH
SEVERE STORM TERMINOLOGY FOR TONIGHT.

AFTER THE SQUALL LINE PASSES THROUGH TONIGHT... WINDS WILL SHIFT TO
SOUTHWEST AND BEGIN TO INCREASE.  IT APPEARS THAT WINDS TOMORROW
WILL EASILY REACH WIND ADVISORY LEVELS... POSSIBLY EVEN APPROACH
HIGH WIND WARNING SPEEDS IN THE NORTHWEST.  WILL ISSUE A WIND
ADVISORY FOR TOMORROW FOR THE ENTIRE FORECAST AREA... AND LEAVE THE
OPTION OF A HIGH WIND WARNING FOR THE MIDNIGHT SHIFT.

TRANQUIL WEATHER FOLLOWS... WITH THE BRIEF EXCEPTION OF FRIDAY AND
FRIDAY NIGHT... WHEN THERE WILL BE ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS.  AT THIS POINT... THAT EVENT LOOKS MUCH LESS POTENT
THAN TONIGHT.

FCSTID = 23 = CMS

OKC   52  70  45  65 /  90   0   0   0
HBR   49  72  42  67 / 100   0   0   0
SPS   52  75  45  72 /  80   0   0   0
GAG   46  68  35  58 / 100  10   0   0
PNC   50  68  42  60 /  90  10  10   0
DUA   53  71  45  73 /  80   0   0   0

.OUN...
OK...WIND ADVISORY ALL ZONES ON WEDNESDAY.
TX...WIND ADVISORY ALL ZONES ON WEDNESDAY.

In the hours before

Local storm report, Mar 7, 7:50 PM CST, 1 hour 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
750 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0744 PM    4 S NEWCASTLE             OK   .88 INCH HAIL
03/07/00   MCCLAIN                        HAM RADIO REPORT

0747 PM    NEWCASTLE                 OK   .75 INCH HAIL
03/07/00   MCCLAIN                        HAM RADIO REPORT

KT
Local storm report, Mar 7, 7:55 PM CST, 1 hour 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
755 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    S @OKARCHE                 OK   61 MPH WIND GUST
03/07/00   CANADIAN                       SPOTTER REPORT

KT
Local storm report, Mar 7, 8:28 PM CST, 1 hour 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
828 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0825 PM    10 W PERKINS              OK   1.00 INCH HAIL
03/07/00   PAYNE                          REPORTED BY TRAINED
                                          SPOTTER

JL
Local storm report, Mar 7, 8:35 PM CST, 1 hour 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
835 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    20 W ALVA                 OK   WIND DAMAGE
03/07/00   WOODS                          POWER POLES REPORTED DOWN
                                          REPORTED BY COUNTY EM

0655 PM    ALVA                      OK   59 MPH WIND GUST
03/07/00   WOODS                          RECORDED BY OKLAHOMA MESONET

JL
Special weather statement, Mar 7, 8:58 PM CST, 46 minutes before
OKZ007-012-019-025-028-029-040-041-046-050-080329-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CST TUE MAR 7 2000

TORNADO WATCH NUMBER 73...IN EFFECT FOR PORTIONS OF CENTRAL
OKLAHOMA...HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...
GRANT...GARFIELD...LOGAN...OKLAHOMA...CLEVELAND...MCCLAIN...
GARVIN...MURRAY...CARTER...AND LOVE. THE SEVERE WEATHER THREAT HAS
MOVED OUT OF THESE COUNTIES.

JAMES
Local storm report, Mar 7, 9:34 PM CST, 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
934 PM CST TUE MAR 07 2000

TIME (CST) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0815 PM    MEDFORD                   OK   65 MPH WIND GUST
03/07/00   GRANT                          RECORDED BY OKLAHOMA MESONET

0845 PM    STILLWATER                OK   WIND DAMAGE
03/07/00   PAYNE                          POWERLINES WERE REPORTED
                                          DOWN AND AN OUTBUILDING WAS
                                          DESTROYED NEAR THE
                                          INTERSECTION OF HWY 51 AND
                                          COTTONWOOD BLVD
                                          REPORTED BY COUNTY SHERIFF

JL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 6:10 PM CSTTornado WarningOUNComanche35 min
Mar 7, 6:21 PM CSTSevere Thunderstorm WarningOUNBlaine39 min
Mar 7, 6:23 PM CSTSevere Thunderstorm WarningOUNCotton52 min
Mar 7, 6:36 PM CSTSevere Thunderstorm WarningOUNCanadian, Kingfisher54 min
Mar 7, 6:40 PM CSTSevere Thunderstorm WarningOUNGrady, Stephens65 min
Mar 7, 6:40 PM CSTSevere Thunderstorm WarningOUNJefferson65 min
Mar 7, 7:03 PM CSTTornado WarningOUNCanadian27 min
Mar 7, 7:24 PM CSTSevere Thunderstorm WarningOUNCleveland, McClain66 min
Mar 7, 7:24 PM CSTSevere Thunderstorm WarningOUNOklahoma66 min
Mar 7, 7:28 PM CSTSevere Thunderstorm WarningOUNGarvin62 min
Mar 7, 7:35 PM CSTSevere Thunderstorm WarningOUNCarter55 min
Mar 7, 7:40 PM CSTSevere Thunderstorm WarningOUNLogan50 min
Mar 7, 7:58 PM CSTSevere Thunderstorm WarningOUNGarfield, Grant47 min
Mar 7, 8:16 PM CSTSevere Thunderstorm WarningOUNPottawatomie59 min
Mar 7, 8:20 PM CSTSevere Thunderstorm WarningOUNNoble, Payne40 min
Mar 7, 8:54 PM CSTSevere Thunderstorm WarningOUNSeminole51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.